Ask a doctor

This is my 5th session for laser hair removal but today has the worst side effect. Will this go away? Will it scar? (photo)

It usually was just red spots which would be gone within a week. But now the technician used another type of laser as she said my hairs have become thinner and lighter in color. When i left the clinic, it was very painful and felt really hot. However now, it's not painful at all even if i touch it, it's just like a mark bluish black with a little red. is this blood clot? I am really worried. Thank you so much doctors!

Doctor Answers (2)

Burn from laser hair removal

+2

Nope. That's not a blood clot. That's a burn from the laser. Keep the area moist - do not pick the site. If possible, get a prescription for a betamethasone ointment and keep the area well gooped up. Definitely keep it out of the sun! Wear sunscreen and do not expose that area to sunlight or you could make the area worse and hyperpigment it permanent. Hopefully it will clear without long-term problems but absolutely let your technician know that you were burned - significantly - and that lower settings much be used should you decide to do further treatments!

"This answer has been solicited without seeing this patient and cannot be held as true medical advice, but only opinion. Seek in-person treatment with a trained medical professional for appropriate care."


Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

This is my 5th session for laser hair removal but today has the worst side effect. Will this go away? Will it scar?

+1

This will take some time to completely heal but it's definitely a burn from the laser, I would follow up with your provider, stay out of the sun and apply spf daily

Kenneth B. Hughes, MD
Los Angeles Plastic Surgeon
5.0 out of 5 stars 209 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.